Journal of Symplectic Geometry

Volume 11 (2013)

Number 3

Convex plumbings and Lefschetz fibrations

Pages: 363 – 375

DOI: http://dx.doi.org/10.4310/JSG.2013.v11.n3.a3

Authors

David Gay (Department of Mathematics, University of Virginia, Charlottesville, Va., U.S.A.)

Thomas E. Mark (Department of Mathematics, University of Georgia, Athens, Ga, U.S.A.)

Abstract

We show that under appropriate hypotheses, a plumbing of symplectic surfaces in a symplectic 4-manifold admits strongly convex neighborhoods. Moreover the neighborhoods are Lefschetz fibered with an easily described open book on the boundary supporting the induced contact structure. We point out some applications to cut-and-paste constructions of symplectic 4-manifolds.

Full Text (PDF format)